Hail, Barnes
- When
- July 12, 8:00 PM CST
- Where
- Barnes County, Eckelson
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.933, -98.333
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jul 12, 7:40 PM CST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 840 PM CDT MON JUL 12 2004 .UPDATED DISCUSSION... UPDATED ONCE MORE...BASED ON RADAR AND NEW SWODY1...ADDED ISOLATED THUNDERSTORMS TO MUCH OF MN CWA AS WELL AND MENTIONED PSBL SEVERE DUE TO CURRENT STORM STRENGTH NEAR JAMESTOWN. ------------------------------------------------------------ .PREVIOUS DISCUSSION... UPDATED FCST TO MENTION ISOLATED THUNDERSTORMS IN SE ND UNTIL MIDNIGHT. WESTERLY SFC FLOW OVER ENTIRE FCST AREA...BUT BEEN WATCHING WELL DEFINED DEW PT BOUNDARY OVER SE HALF OF NORTH DAKOTA THIS EVENING. 50 DEW PTS AT DVL/BIS TO 65-70 AT FAR-JMS TO LOWER 70S IN NE SD. 01Z OBS EVEN SHOWING SOME BACKING OF THE WINDS MORE TOWARD TTHE SOUTH AT SISSETON AND WHEATON WITH DEW PTS CLIMBING TO THE LOWER 70S. SO ENOUGH HEATING AND MOISTURE FOR ISOLD THUNDER THIS EVENING. CAPES NR 4000 J/KG WILL HAVE TO SEE HOW MUCH DEVELOPMENT OCCURS...BUT POTENTIAL IS THERE FOR A FEW HOURS OF STRONG OR SEVERE...SOME STRONG. FREEZING LEVELS AROUND 12500 FT AGL...LOWER THAN LAST NIGHT. ALSO SCT STORMS IN MANITOBA CLOSER TO ANOTHER DEW POINT FRONT MOVING SOUTH AND EAST AROUND CANADIAN UPPER LOW. ONE SUPERCELL MOVING TOWARD NORTHWEST ANGLE MN HAS WEAKENED A BIT. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && RIDDLE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 830 PM CDT MON JUL 12 2004 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-130400- BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL- EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS- GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON- NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY- RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI- SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER- WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN- 830 PM CDT MON JUL 12 2004 ...SEVERE THUNDERSTORMS POSSIBLE OVER SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA UNTIL MIDNIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TONIGHT ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE OVER SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA UNTIL MIDNIGHT...MAINLY EAST OF A ROSEAU TO MAYVILLE TO JAMESTOWN LINE. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. AN UPPER LEVEL LOW OVER CANADA WILL MOVE EAST THIS EVENING. JET ENERGY ON THE SOUTHERN SIDE OF THE SYSTEM WILL CAUSE UPWARD MOTION OVER THE REGION. A DEW POINT FRONT SEPARATING 50 DEW PTS AT DEVILS LAKE AND BISMARCK TO AROUND 70 IN FARGO AND FERGUS FALLS WILL BE THE TRIGGER FOR THE STORMS TO FORM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS FOR NORTHWEST MINNESOTA STARTING WEDNESDAY NIGHT AND THEN SPREADING INTO EASTERN NORTH DAKOTA BY FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/FGF/INDEX.HTML (ALL LOWER CASE) RIDDLE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
323 PM CDT MON JUL 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0210 AM TSTM WND DMG MAZA 48.39N 99.20W
07/12/2004 TOWNER ND PUBLIC
4 INCH BRANCHES DOWN AND PART OF TREE BROKEN OFF
&&
DKThe Fargo/Grand Forks radar (KMVX), 101 km away, was scanning. The volume nearest the first event began at 02:00 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2004Every state in 2004This day in weather historyWarnings in North Dakota, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415617, 5415618, 5415619, 5415620, 5415621.